Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 14, 2005, 9:09 PM MDT for De Baca County, New Mexico. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2005, 9:09 PM MDT (03:09 UTC)
- Expired
- May 14, 2005, 10:15 PM MDT
- In force
- 66 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County De Baca County, NM
The radar
The Cannon AFB radar (KFDX), 80 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 3165 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:35 PM MDT, 5 hours 34 minutes earlier.
Area forecast discussion, May 14, 3:35 PM MDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 335 PM MDT SAT MAY 14 2005 .DISCUSSION...SOME LOW LEVEL MOISTURE RETURN NOW ALL THE WAY TO THE DIVIDE...BUT IT IS RELATIVELY MEAGER W OF THE CENTRAL MTN CHAIN SO FAR AND ALSO PRETTY SHALLOW. DESPITE THAT AND THE VEIL OF HIGHER CLOUDS ACROSS THE NW HALF...ROUGHLY...OF THE STATE...A FEW SHOWERS AND STORMS HAVE DEVELOPED ACROSS W CENTRAL AND N CENTRAL NM. FIGURED THE S CENTRAL MTNS REGION WOULD HAVE FIRED UP BY NOW...BUT LOOKS LIKE CONVECTIVE TEMPS HAVING HARD TIME BEING REACHED. STILL LOOK FOR SOME DEVELOPMENT NEAR TO JUST E OF SANDIAS ON SOUTHWARD EARLY EVENING...BUT LOOKING LIKE MORE WIDESPREAD OUTBREAK SUNDAY AFTERNOON INTO THE EVENING. DROPPED MOST LOW POPS SUN AND SUN EVE W OF DIVIDE...AS COMBO OF MOISTURE BEING TOO LIMITED AND/OR SHALLOW AND SHORT WAVE NOW IN AZ BEING PAST THAT AREA BEFORE PEAK HEATING KEEPS PCPN CHANCES TOO LOW TO JUSTIFY PUTTING IN. E AREAS SUN PM HAVE PRETTY DECENT CHANCE OF STRONG TO SEVERE STORMS SO HAVE KEPT THOSE GRIDS PRETTY MUCH AS IS. LOW POPS W OF RIO GRANDE VALLEY THEREAFTER MOSTLY TAKEN OUT AS MOISTURE LOOKS TOO LIMITED. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 47 80 46 84 / 0 10 0 0 GALLUP.......................... 39 77 36 81 / 0 0 0 0 GRANTS.......................... 42 75 40 81 / 10 10 10 0 GLENWOOD........................ 43 84 42 89 / 0 0 0 0 CHAMA........................... 36 66 34 73 / 10 20 10 10 LOS ALAMOS...................... 47 70 45 78 / 30 40 10 10 RED RIVER....................... 35 57 33 66 / 30 40 20 10 TAOS............................ 41 67 38 76 / 30 40 20 0 SANTA FE........................ 46 70 44 78 / 30 40 20 0 SANTA FE AIRPORT................ 48 73 46 81 / 30 40 20 10 ESPANOLA........................ 47 75 45 83 / 30 40 10 10 ALBUQUERQUE HEIGHTS............. 56 78 55 84 / 30 30 20 10 ALBUQUERQUE VALLEY.............. 54 79 53 85 / 30 30 20 10 ALBUQUERQUE FOOTHILLS........... 53 76 52 82 / 30 40 20 10 ALBUQUERQUE WEST MESA........... 54 78 53 84 / 30 30 10 10 SOCORRO......................... 53 80 52 88 / 30 30 20 10 SANDIA PARK/CEDAR CREST......... 48 70 46 77 / 30 40 20 10 MORIARTY/ESTANCIA............... 45 70 46 79 / 30 50 20 10 CARRIZOZO....................... 50 72 51 81 / 30 40 30 10 RUIDOSO......................... 46 66 47 76 / 30 50 40 10 RATON........................... 43 67 41 80 / 50 40 20 10 LAS VEGAS....................... 44 66 43 77 / 40 50 20 10 ROY............................. 45 67 44 79 / 40 50 30 10 CLAYTON......................... 48 66 49 80 / 40 40 30 10 SANTA ROSA...................... 49 71 49 82 / 40 50 30 10 TUCUMCARI....................... 54 71 53 84 / 40 50 40 10 FORT SUMNER..................... 54 72 54 84 / 40 50 40 10 CLOVIS.......................... 53 70 52 83 / 40 50 50 10 PORTALES........................ 55 71 54 83 / 40 50 50 10 ROSWELL......................... 57 76 58 86 / 40 50 50 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, May 14, 6:00 AM MDT, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT MAY 14 2005 NMZ001>021-026-151200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 547 AM MDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE OVER THE SOUTHEASTERN HIGHLANDS AND PLAINS INCLUDING CHAVES COUNTY. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SUNDAY AFTERNOON AND EVENING... ISOLATED SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE EAST OF THE CENTRAL MOUNTAIN CHAIN. LOW LEVEL MOISTURE WILL INCREASE ACROSS CENTRAL AND EASTERN NEW MEXICO THROUGH THE WEEKEND. THIS MOISTURE INCREASE COUPLED WITH DAYTIME HEATING AND A WEAK UPPER LEVEL LOW PRESSURE DISTURBANCE MOVING INTO THE STATE WILL GENERATE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AND ALSO SUNDAY AFTERNOON AND EVENING. 23
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:25 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 48 min |
| May 14, 11:51 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 56 min |
| May 15, 3:23 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Torrance | 38 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.